Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On Halpern's conjecture for closed plane curves


Author: Tetsuya Ozawa
Journal: Proc. Amer. Math. Soc. 92 (1984), 554-560
MSC: Primary 53A04; Secondary 52A10
MathSciNet review: 760945
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ c$ be a smooth closed plane curve given in general position. A bitangent of $ c$ is, by definition, a line which is tangent to $ c$ at two different points. Let $ B(c)$ and $ D(c)$ denote the numbers of all bitangents and all double points of $ c$, respectively. We prove here that if $ c$ has no inflection points, $ B(c) \leqslant D(c)(2D(c) - 1)$. This is the affirmative answer to Halpern's conjecture.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53A04, 52A10

Retrieve articles in all journals with MSC: 53A04, 52A10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1984-0760945-0
PII: S 0002-9939(1984)0760945-0
Keywords: Closed plane curve, bitangent, double point, inflection point, tangential degree
Article copyright: © Copyright 1984 American Mathematical Society